EconPapers    
Economics at your fingertips  
 

Modelling bimodality of length of tourist stay

Gómez-Déniz, E. and Pérez-Rodríguez, J.V.

Annals of Tourism Research, 2019, vol. 75, issue C, 131-151

Abstract: Empirically, the length of stay by tourists at their destination usually presents bimodality, overdispersion and non-zero observations, and classical distributions do not seem to fit this type of data very appropriately. In this paper, we introduce two distributions which accommodate bimodality. One is a flexible discrete distribution which can be applied to both bimodal and unimodal data sets. The second distribution is an infinite mixture model that accounts for unobserved heterogeneity in the mean parameter, thus reflecting the heterogeneous preferences of tourists. Both models are suitable for the inclusion of covariates. Our empirical results show that each of these models is suitable and provides a reasonably good fit. Of the two, the infinite mixture model is preferred.

Keywords: Bimodality; Covariate; Overdispersion; Poisson distribution; Length of tourist stay; Weighted distribution (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0160738319300064
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:anture:v:75:y:2019:i:c:p:131-151

Access Statistics for this article

Annals of Tourism Research is currently edited by John Tribe

More articles in Annals of Tourism Research from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2019-05-04
Handle: RePEc:eee:anture:v:75:y:2019:i:c:p:131-151